Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Corpus Christi, TX

April 16, 2018La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 16, 2018, 4:05 AM CDT for La Salle County, Webb County, Texas. It took effect at Apr 16, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 4:05 AM CDT (09:05 UTC)
In effect from
Apr 16, 2018, 1:00 PM CDT
Expired
Apr 16, 2018, 8:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS84 KCRP 160905
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
405 AM CDT Mon Apr 16 2018

...STRONGER SOUTHEAST WIND AND LOW RELATIVE HUMIDITIES WILL 
RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON TO
EVENING OVER PORTIONS OF THE BRUSH COUNTRY AND RIO GRANDE 
PLAINS...

.Stronger southeast wind will develop this afternoon over the 
Brush Country and Rio Grande Plains. Relative humidity values are 
expected to decrease to around 20 percent this afternoon which may
allow for rapid fire growth. To the east, elevated fire weather
conditions will develop where winds are not anticipated to be as
high and relative humidity values will not fall as low.

TXZ240-161015-
/O.CAN.KCRP.FW.A.0003.180416T1800Z-180417T0100Z/
Duval-
405 AM CDT Mon Apr 16 2018

...FIRE WEATHER WATCH IS CANCELLED FOR CRITICAL FIRE WEATHER
CONDITIONS FOR DUVAL COUNTY...

The National Weather Service in Corpus Christi has cancelled the
Fire Weather Watch for Duval county. Minimum relative humidity 
values will remain around 25 percent across Duval county. 
Southeast winds will remain below critical fire weather criteria 
this afternoon. However, elevated fire weather conditions are 
still anticipated across Duval county this afternoon into the 
early evening.

$$

TXZ229-239-161815-
/O.UPG.KCRP.FW.A.0003.180416T1800Z-180417T0100Z/
/O.NEW.KCRP.FW.W.0004.180416T1800Z-180417T0100Z/
La Salle-Webb-
405 AM CDT Mon Apr 16 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONGER SOUTHEASTERLY WINDS AND LOW 
RELATIVE HUMIDITY VALUES FOR PARTS OF THE BRUSH COUNTRY AND RIO 
GRANDE PLAINS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 1 PM this afternoon to 8 PM
CDT this evening. The Fire Weather Watch is no longer in effect. 


* TIMING...This afternoon to this evening.

* WIND...Southeast 20 to 25 MPH possible.

* HUMIDITY...Around 20 percent.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

LB
2 follow-up statements
817 
WWUS84 KCRP 161817
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
117 PM CDT Mon Apr 16 2018

...STRONGER SOUTHEAST WIND AND LOW RELATIVE HUMIDITIES WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON TO
EVENING OVER PORTIONS OF THE BRUSH COUNTRY AND RIO GRANDE
PLAINS...

.Stronger southeast wind will develop this afternoon over the
Brush Country and Rio Grande Plains. Relative humidity values are
expected to decrease to around 20 percent this afternoon which
may allow for rapid fire growth. To the east, elevated fire
weather conditions will develop where winds are not anticipated
to be as high and relative humidity values will not fall as low.

TXZ229-239-170100-
/O.CON.KCRP.FW.W.0004.000000T0000Z-180417T0100Z/
La Salle-Webb-
117 PM CDT Mon Apr 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONGER SOUTHEASTERLY WINDS AND LOW RELATIVE HUMIDITY VALUES
FOR PARTS OF THE BRUSH COUNTRY AND RIO GRANDE PLAINS...

* TIMING...This afternoon to this evening.

* WIND...Southeast 20 to 25 MPH possible.

* HUMIDITY...Around 20 percent.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
827 
WWUS84 KCRP 170115
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
815 PM CDT Mon Apr 16 2018

TXZ229-239-170215-
/O.EXP.KCRP.FW.W.0004.000000T0000Z-180417T0100Z/
La Salle-Webb-
815 PM CDT Mon Apr 16 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES FOR THE RIO GRANDE PLAINS AND BRUSH COUNTRY...

Although winds will remain breezy and gusty from the southeast,
relative humidity values will gradually increase tonight. Thus,
the Red Flag Warning has been allowed to expire.

$$

HART

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:53 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 16, 12:53 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1253 AM CDT Mon Apr 16 2018

.DISCUSSION...

See Aviation below for 06Z TAF update.

&&

.AVIATION...

VFR will prevail through the period. Light southeast winds
overnight will strengthen to a breezy flow by the mid morning,
continuing through much of the day. Winds will slacken slightly
during the evening and overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    64  84  68  84  68  /   0   0  10  10  10
Victoria          59  84  66  84  64  /   0   0  10  10  10
Laredo            63  93  67  92  69  /   0   0   0  10  10
Alice             60  89  66  88  66  /   0   0  10  10  10
Rockport          69  83  71  79  69  /   0   0  10  10  10
Cotulla           59  92  64  89  66  /   0   0  10  10  10
Kingsville        62  88  68  87  68  /   0   0  10  10  10
Navy Corpus       69  83  71  80  71  /   0   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from this afternoon through this evening For
     the following zones: Duval...La Salle...Webb.

GM...None.

&&

LB/84...AVIATION
Hazardous weather outlook, Apr 15, 5:51 AM CDT, 22 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
551 AM CDT Sun Apr 15 2018

TXZ229>234-239>247-161100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
551 AM CDT Sun Apr 15 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Fire Weather Watch is in effect Monday for parts of the Brush
Country and Rio Grande Plains.

Elevated fire danger conditions are expected Monday over the
Southern Coastal Bend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-161100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
551 AM CDT Sun Apr 15 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions are possible Monday night through
Tuesday night and again Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:24 PM CDTSmall Craft AdvisoryCRP43 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.